MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. WATER-RESISTANT CAP; WATER RESISTANT CAP

AIZU OLYMPUS CO., LTD. WATER-RESISTANT CAP; WATER RESISTANT CAP
Model Number MH-553
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned and the evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that the water-resistant cap metal pin is broken off on the metal adapter.The issue occurred during an unknown event.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation and the device evaluation results.The device history record was unable to be reviewed for this device since the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.The device was returned to olympus for inspection, and the customer's reportable malfunction was confirmed.Based on the results of the investigation, the root cause could not be identified.However, it is likely that physical or chemical stress was applied to the subject device during user handling, leading to the metal pin breaking off the metal adapter.User may reduce/prevent occurrence of the suggested event by handling the item in accordance with instructions for use (ifu) below.-when using this product, please follow the instruction manual (a4 size, vertical) of the endoscope on which this product is mounted or whose standard set includes this product.Note that some of the products listed in this access information sheet may not be available in some areas.Olympus will continue to monitor field performance for this device.

Brand Name
WATER-RESISTANT CAP
Common Device Name
WATER RESISTANT CAP
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19354501
Report Number9610595-2024-10176
Device Sequence Number7466612
Product Code EOQ
UDI-Device Identifier04953170286438
UDI-Public04953170286438
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K963033
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMH-553
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2024
Supplement Date Received by Manufacturer07/05/2024
Initial Report FDA Received Date05/20/2024
Supplement Report FDA Received Date07/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2007
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown